MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3541608 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/03/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction surgery with implantation of a 640cc mentor memoryshape breast implant prosthesis.Post-operatively, the patient was diagnosed with bilaterally ruptured breast implants during an in-office visit with a medical professional.As a result, the patient underwent bilateral removal and replacement with 740cc (left-sided) and 775cc (right-sided) mentor memorygel boost breast implants on (b)(6) 2024.This report is for the left breast prosthesis.
Additional Manufacturer Narrative
On september 02, 2024, the mentor analysis lab received the suspect medical device for evaluation.On september 04, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear on the anterior view extending to the posterior view measuring approximately 13.0cm.A microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).